MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX
Model Number 100/166/050
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Airway Obstruction (1699); Hypoxia (1918)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received on april 16th,2020.The event occurred during patient receiving suctioning while intubated.The suction catheter would not pass, even after positioning patient and washing with normal saline to loosen mucous plug.Do to failure of suctioning, the patient endured inserting another tracheal tube with sedation of paralytic.Ventilator pressures were adjusted higher and increase oxygen level.The file is now considered serious injury reportable, as compromise of airway control was jeopardized.When the old tracheal tube was removed cause of event was related to kinked tube.Patient was successfully reintubated but at high risk for loss of airway management.

Brand Name
PORTEX
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key9981748
Report Number3012307300-2020-03363
Device Sequence Number3318827
Product Code BTR
UDI-Device Identifier15019315054044
UDI-Public15019315054044
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/05/2024
Device Model Number100/166/050
Device Lot Number3751826
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2020
Initial Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1